Texas, 2024Hail in Texas, February 10, 2024
February 10, 2024 · NWS EWX · 2 events in 2 counties and zones
Thunderstorms developed along a stationary front over South Central Texas. Some of these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a stationary front over South Central Texas. Some of these storms produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 10, 5:24 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 10, 5:24 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
524 AM CST Sat Feb 10 2024
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 222 AM CST Sat Feb 10 2024
The latest surface analysis shows overall light and somewhat chaotic
winds across the region at the present hour, but a weak hint of a
boundary should set up later today across the Edwards Plateau and
northern Hill Country. Aloft, a deep trough continues to the west
and continues to slowly move east. Deep southeasterly flow continues
out ahead of the trough axis which continues to lead to an abundance
of cloud cover. Wind speeds associated with this trough are quite
strong with H50 winds near 60-75 knots. The forecast for the next 36-
36 hours remains somewhat difficult with different sub-events that
all may have somewhat of an impact over the next event.
Some isolated to scattered coastal showers can be expected in the
Coastal Plains through the morning hours, but this is not expected
to be too impactful. The first main round of activity is now
beginning in the Edwards Plateau as some upper support arrives to
the area as we see some showers and isolated storms developing
there. This activity is expected to continue to grow upscale for the
remainder of the overnight period into the morning hours and is
primarily expected to remain contained in the Edwards Plateau and
Hill Country in closer proximity to the expected weak boundary
through the afternoon hours. The HRRR keeps most of this activity
confined in the northern Hill Country and I35 corridor, but the FV3
and ARW do show the boundary sagging a bit farther south with
activity in the southern I35 corridor in the late afternoon hours
and will have to monitor expected trends with that boundary. MLCAPE
and shear values will continue to support at least some threat of a
strong to marginally severe thunderstorm from the morning and
afternoon activity and this encompasses a large portion of the area
due to uncertainties on how far south the storms make it.
There should be somewhat of a lull in activity in the early evening
through midnight hour. However, as the strongest upper support
arrives to the area, expect additional showers and thunderstorms to
develop around midnight in the northern Edwards Plateau in closer
proximity to the position of an expected surface low. This activity
should then spread east through the remainder of the overnight
period. Mid-level lapse rates are expected to steepen quite a bit by
this time and with ample shear, there should be some supercells
within this activity. Given the steep lapse rates and shear large
hail will be the primary threat. However, a low tornado risk is
there given backed winds at the surface, but instability in the
lowest 2km will be lacking or chances would be higher.
Rainfall should exit the region by the mid to late morning hours
Sunday with drier air then filtering in. Skies should clear out with
plenty of sunshine in the afternoon. Highs Sunday will be in the 60s
and 70s. Surface winds behind the front in the drier air may
approach 20-30 mph in the Rio Grande Plains. Will have to assess any
potential need for a Wind Advisory or Red Flag Warning at a later
time.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 222 AM CST Sat Feb 10 2024
The upper trough axis will move east of the region Sunday night and
Monday with northwesterly flow moving in behind it bringing dry
weather until the latter part of the week. Temperatures behind the
front will be back down to near normal Monday and Tuesday. A return
of southeasterly flow in the low levels will bring warmer air for
Wednesday and Thursday. Thursday another upper level trough will
move across Mexico. This will turn the flow to southwesterly. Deep
layer moisture will move up the Rio Grande from the Gulf and spread
across our CWA. The upper system will provide lift to generate rain
showers over the region starting Thursday afternoon and continuing
into Friday. The better chances will be Thursday night and daytime
Friday.
&&
.AVIATION...
(12Z TAFS)
Issued at 521 AM CST Sat Feb 10 2024
First round of showers and thunderstorms have developed over the Hill
Country. This activity is expected to slowly lift to the northeast
through the morning and has a better chance of affecting AUS than the
San Antonio sites. Will show VCSH then SHRA for San Antonio but TEMPO
tsra for AUS later today. Rain should end by the late afternoon
before another round of activity is possible overnight. IFR/MVFR
ceilings this morning may briefly lift in the late afternoon before
returning overnight. West/northwest winds arrive tomorrow morning
which should finally clear things out.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 67 56 68 42 / 80 70 50 0
Austin Bergstrom Intl Airport 69 56 69 41 / 80 70 50 0
New Braunfels Muni Airport 70 58 71 42 / 60 60 30 0
Burnet Muni Airport 64 53 64 39 / 90 80 40 0
Del Rio Intl Airport 77 54 69 42 / 30 30 0 0
Georgetown Muni Airport 66 54 67 40 / 90 80 60 0
Hondo Muni Airport 72 55 69 39 / 50 50 10 0
San Marcos Muni Airport 70 56 70 41 / 70 60 50 0
La Grange - Fayette Regional 70 61 70 43 / 70 50 60 0
San Antonio Intl Airport 70 57 70 41 / 50 50 20 0
Stinson Muni Airport 72 59 73 43 / 50 40 20 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...29
Long-Term...05
Aviation...29
Hazardous weather outlook, Feb 10, 3:39 AM CST, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
339 AM CST Sat Feb 10 2024
TXZ171>173-183>194-202>209-217>225-228-110945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
339 AM CST Sat Feb 10 2024
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Chances of showers and thunderstorms are expected today and
tonight. There are low chances of strong to severe storms, as
well as, locally heavy downpours. The main risk of severe storms
will be large hail, but isolated damaging winds and a tornado are
also possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 10, 7:00 AM CST, 3 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
700 AM CST Sat Feb 10 2024
TXZ189-101330-
Kendall TX-
700 AM CST Sat Feb 10 2024
...A strong thunderstorm will impact portions of southern Kendall
County through 730 AM CST
...
At 659 AM CST, Doppler radar was tracking a strong thunderstorm over
Boerne, moving northeast at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Boerne, Fair Oaks Ranch, Kreutzberg, Walnut Grove, Guadalupe River
State Park, Kendalia, Nelson City, Bergheim, Kronkosky State Natural
Area, and Cascade Caverns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2990 9845 2975 9864 2975 9866 2974 9867
2974 9870 2973 9871 2972 9874 2972 9878
2974 9882 2983 9888 3004 9858
TIME...MOT...LOC 1259Z 234DEG 26KT 2979 9877
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
29Hail, Kendall
- When
- February 10, 7:03 AM CST
- Where
- Kendall County, 3.17 mi NW of Boerne
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.810, -98.770
A thunderstorm produced quarter size hail near Northview Dr. and Ranger Creek on the northwest side of Boerne.
Hail, Bastrop
- When
- February 10, 9:52 AM CST
- Where
- Bastrop County, 0.91 mi NW of Butler
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.330, -97.310
A thunderstorm produced quarter size hail southeast of Elgin.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, February 10 to 12, 2024$2.2 million · 2 in hail · 18 events
- Tornado and Damaging Winds in Indiana, February 10, 2024$100,000 · EF1 · 4 events
- Winter Storm and Winter Weather in Texas, February 10 to 11, 2024$40,000 · 18 events
- Heavy Snow in Colorado, February 10 to 11, 202428 events
- Tornado and Damaging Winds in Kentucky, February 10, 2024EF1 · 3 events
- Winter Weather in Kansas, February 10 to 11, 202420 events
- Winter Storm and Winter Weather in Oklahoma, February 10 to 11, 2024$15,000 · 3 events
- Heavy Snow in New Mexico, February 10 to 11, 2024$5,000 · 10 events
- Hail in Texas, February 10 to 11, 20241.75 in hail · 7 events
- Winter Weather in Idaho, February 10, 2024$12,000 · 2 events
- Winter Weather in Arizona, February 10, 20244 events
- Hail in Illinois, February 10, 20241 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1161832, 1161833.